MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3560
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that the burr got stuck on the rotawire.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A rotablator and a rotawire and wireclip torquer were selected for use.Set rotational speed was 180,000 rpm with the maximum speed at 180,000 rpm.During removal, it was noted that the rotaburr got stuck on the rotawire.Both rotablator and a rotawire were removed together from the patient body and the procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1 - initial reporter city: (b)(6).Device evaluated by manufacturer: the returned device was received.The guidewire had the spring tip bent/kink.Also, the device is kinked at 12 inches from the distal end.Dimensional inspection was performed.The device was measured within specification.
 
Event or Problem Description
It was reported that the burr got stuck on the rotawire.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A rotablator and a rotawire and wireclip torquer were selected for use.Set rotational speed was 180,000rpm with the maximum speed at 180,000 rpm.During removal, it was noted that the rotaburr got stuck on the rotawire.Both rotablator and a rotawire were removed together from the patient body and the procedure was completed with another of same device.No patient complications were reported.The device was returned for analysis and evaluation was completed on 15dec2021.Visual inspection revealed that the returned guidewire had the spring tip bent/kink.Also, the device is kinked at 12" from the distal end.Microscopic inspection revealed that the returned guidewire had the spring tip bent/kink.Dimensional inspection revealed that the components were within specifications.

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnshon
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12751836
Report Number2134265-2021-13884
Device Sequence Number1453933
Product Code MCX
UDI-Device Identifier08714729144168
UDI-Public08714729144168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model Number3560
Device Catalogue Number3560
Device Lot Number0026866936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown